Alert archive / New Jersey / Special Marine Warnings in 2014

Special Marine Warning 2, NWS Philadelphia/Mount Holly

January 11, 2014

NWS Philadelphia/Mount Holly issued this special marine warning at Jan 11, 2014, 4:17 PM EST. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 11, 2014, 4:17 PM EST (21:17 UTC)
Expired
Jan 11, 2014, 4:45 PM EST
In force
28 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

The radar

The Dover AFB radar (KDOX), 37 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2014-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2014-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
536 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

502 
WHUS51 KPHI 112117
SMWPHI
ANZ430-431-112145-
/O.NEW.KPHI.MA.W.0002.140111T2117Z-140111T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
417 PM EST SAT JAN 11 2014

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  THE DELAWARE BAY...


  INCLUDING CAPE HENLOPEN...SLAUGHTER BEACH...BRANDYWINE SHOAL
  LIGHT...BROWN SHOAL LIGHT...EAST POINT...FORTESQUE BEACH...FOURTEEN
  FOOT BANK LIGHT AND MIAH MAULL LIGHT...

* UNTIL 445 PM EST

* AT 414 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM...PRODUCING STRONG WINDS 34 KNOTS OR GREATER 6 NM
  SOUTHWEST OF SLAUGHTER BEACH...MOVING NORTHEAST AT 70 KNOTS.

* THIS STRONG THUNDERSTORM WILL BE NEAR
  OVER FOURTEEN FOOT BANK LIGHT AND 5 NM NORTHWEST OF BRANDYWINE
  SHOAL LIGHT BY 425 PM EST
  3 NM SOUTHEAST OF MIAH MAULL LIGHT BY 430 PM EST
  6 NM SOUTHEAST OF FORTESQUE BEACH BY 435 PM EST
  OVER EAST POINT BY 440 PM EST

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.

&&

LAT...LON 3925 7520 3919 7514 3923 7512 3925 7502
      3920 7503 3918 7490 3911 7484 3912 7489
      3897 7495 3897 7493 3880 7509 3879 7525
      3881 7520 3895 7536 3896 7537 3895 7532
      3905 7538 3904 7540
TIME...MOT...LOC 2117Z 221DEG 68KT 3891 7537

$$

MEOLA
1 follow-up statement
970 
FZUS71 KPHI 112142
MWSPHI

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
442 PM EST SAT JAN 11 2014

ANZ430-431-112152-
/O.EXP.KPHI.MA.W.0002.000000T0000Z-140111T2145Z/
442 PM EST SAT JAN 11 2014

...SPECIAL MARINE WARNING WILL EXPIRE AT 445 PM EST...

THE AFFECTED AREAS WERE...
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE OVER
ATLANTIC COASTAL WATERS...
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE OVER
ATLANTIC COASTAL WATERS...
INCLUDING SLAUGHTER BEACH...BRANDYWINE SHOAL LIGHT...BROWN SHOAL
LIGHT...EAST POINT...FOURTEEN FOOT BANK LIGHT AND MIAH MAULL LIGHT...

THE THUNDERSTORM IS MOVING OUT OF THE WARNED AREA. THEREFORE THE 
SPECIAL MARINE WARNING WILL BE ALLOWED TO EXPIRE. 

LAT...LON 3925 7520 3919 7514 3923 7512 3925 7502
      3920 7503 3918 7490 3911 7484 3912 7489
      3897 7495 3897 7493 3880 7509 3879 7525
      3881 7520 3895 7536 3896 7537 3895 7532
      3905 7538 3904 7540
TIME...MOT...LOC 2142Z 221DEG 68KT 3927 7497

$$

MEOLA

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jan 11, 4:08 PM EST, 9 minutes earlier.

Area forecast discussion, Jan 11, 4:08 PM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
408 PM EST SAT JAN 11 2014

.SYNOPSIS...
AN INTENSIFYING LOW PRESSURE SYSTEM OVER THE UPPER PENINSULA OF
MICHIGAN WILL MOVE NORTHEAST TOWARD JAMES BAY IN CANADA TODAY. ITS
ASSOCIATED COLD FRONT WILL CROSS THE REGION TONIGHT. HIGH PRESSURE
WILL THEN BUILD OVER THE AREA SUNDAY AND MONDAY, FOLLOWED BY ANOTHER
COLD FRONT ON TUESDAY. A SECONDARY COLD FRONT IS EXPECTED TO MOVE
THROUGH THE AREA WEDNESDAY WITH A LOW PRESSURE SYSTEM POSSIBLY
DEVELOPING ALONG IT NEAR OUR FORECAST AREA. A HIGH PRESSURE SYSTEM
FROM THE SOUTHERN ROCKIES WILL THEN NOSE INTO THE REGION ON
THURSDAY. AN ARCTIC COLD FRONT IS FORECAST TO MOVE THROUGH THE AREA
LATER FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
HEAVIEST RAIN WILL BE ENDING EARLY IN THIS TIME PERIOD.  OVERALL
AMOUNTS HAVE BEEN COMING IN A LITTLE LOWER THAN PREVIOUSLY FORECAST,
WHICH IS GOOD NEWS REGARDING THE OVERALL RIVER LEVELS.  GETTING
SEVERAL REPORTS OF UNUSUALLY HIGH LEVELS OF PONDING WATER,
WHICH IS DUE TO THE FROZEN GROUND.  SOME OF THIS WILL GET INTO THE
WATERWAYS AND MAY CAUSE SOME LOCALIZED FLOODING ISSUES.

SIGNIFICANT PRECIPITATION ENDS BY 04Z.

FORECAST TEMPERATURES OVERNIGHT ARE A MET/MAV BLEND AND VERY LITTLE
CHANGED FROM PREVIOUS FORECAST.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
A BRISK BUT DRY DAY FOR SUNDAY. WITH THE NORTHWEST FLOW OFF ONTARIO
AND AT LEAST A HIGH ENOUGH INVERSION, WE KEPT THE MENTION OF SOME
SNOW FLURRIES FOR THE POCONOS. ELSEWHERE, MOSTLY SUNNY SKIES SHOULD
OCCUR. A MET/MAV GUIDANCE BLEND WAS USED AND RESULTED IN VERY LITTLE
CHANGE FROM PREVIOUS FORECAST.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
WITH THE ON-GOING AND MONITORING THE RIVER LEVELS DID NOT CHANGE
MUCH BEYOND TUESDAY THOUGH DID BLEND IN SOME NEW 12Z WPC GUIDANCE
WITH OUR PREVIOUS FORECAST.

WE START OFF WITH BUILDING HEIGHTS AND MID-LEVEL RIDGING CONTINUING
TO WORKS ITS WAY IN FROM THE WEST. THIS SHOULD PROVIDE CLEAR SKIES
MONDAY MORNING PROVIDING GOOD RADIATIONAL COOLING CONDITIONS. WITH
THE HEIGHTS RISING SO DO THE TEMPERATURES...AGAIN. DAYTIME HIGHS
SHOULD BE A FEW DEGREES WARMER THAN ON SUNDAY...STILL NEARLY 10
DEGREES ABOVE NORMAL SO OUR THAWING WILL CONTINUE AND WE WILL REMAIN
DRY.

AS FOR NOW, WITH THE NEXT SYSTEM EXPECTED TO ENTER FROM THE WEST
LATE MONDAY NIGHT INTO TUESDAY, THE MID-LEVEL FLOW STILL KEEPS US
UNDER ITS SOUTHWEST INFLUENCE ALLOWING FOR BETTER MOISTURE ADVECTION
AND WARMER TEMPERATURES. AS THE FRONT NEARS RAIN WILL OVERSPREAD
FROM THE SOUTHWEST WITH STRONGER THETA-E ADVECTION AND THEN THE COLD
FRONT SWEEPS THROUGH. THE MID-LEVEL WAVELENGTH APPEARS RATHER LONG
AND THUS A QUICK EXIT IS EXPECTED WITH THIS SYSTEM.

THERE SHOULD BE A PCPN BREAK ON TUESDAY NIGHT BEFORE THE NEXT COLD
FRONT ARRIVES ON WEDNESDAY. HERE A MAJORITY OF THE GUIDANCE SHOWS
MORE OF A POSITIVE TILT TO THE TROUGHING AS IT NEARS FROM THE
WEST-NORTHWEST, THOUGH THE STRENGTH OF THE SYSTEM IS VARIABLE FROM
THE GFS TO THE EC TO THE NHGEM. AGAIN THE MID-LEVEL WAVELENGTH
APPEARS TO BE TOO LONG AND THE QUESTION THEN BECOMES CAN ENOUGH
ENERGY BE PUMPED INTO THE BACKSIDE OF THE TROUGH TO HELP IT SHARPEN
AND CUT ITS WAVELENGTH IN HALF...DOWNSTREAM BLOCKING DOES NOT SEEM
TO HELP THIS A QUICKER SHARPENING. THIS IS FAR FROM BEING ETCHED IN
STONE AND THIS ONE WOULD BE COLD ENOUGH TO HAVE SOME SNOW OCCUR.

AFTER THIS LOW DEPARTS, HIGH PRESSURE WILL BUILD INTO THE REGION.
WHILE TEMPERATURES SHOULD RETURN CLOSER TO NORMAL, THIS HIGH'S
ORIGIN IS FROM THE PACIFIC. SO UNLIKE LAST WEEK'S VERSION, THIS AIR
MASS HAS MORE OF ITS COLDNESS (RELATIVE TO NORMAL) IN THE UPPER HALF
OF THE TROPOSPHERE. THE NEXT COLD FRONT IS SCHEDULED FOR FRIDAY.
THIS ONE MAY BE MOISTURE STARVED. BUT THE ENSUING HIGH BEHIND THIS
FRONT IS COMING FROM WESTERN CANADA AND WILL BRING EVEN COLDER AIR
BACK INTO THE REGION. PLEASE DONT CURB YOUR ENTHUSIASM.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

POOR FLYING CONDITIONS AT TAF SITES LATE THIS AFTERNOON AS GENERAL
IFR HAS PREVAILED. THE THREAT OF LOW LEVEL WIND SHEAR ASSOCIATED WITH
LOW LEVEL JET WILL EBB LATE THIS AFTERNOON/EARLY THIS EVENING AS THE
COLD FRONT PASSES THROUGH THE AREA.

TONIGHT...THE COLD FRONT WILL CROSS THE DELAWARE VALLEY 00Z-02Z AND THE
OFF THE COAST 02Z-04Z. WINDS WILL SHIFT TO WRLY AND REMAIN GUSTY
FOLLOWING THE FRONT. THE SHOWERS WILL END FROM W TO E AND THEN
CIGS/VSBYS WILL IMPROVE BACK TO VFR A FEW HOURS AFTER FROPA. SKIES
MAY IMPROVE BACK TO FEW/SCT BY DAWN SUNDAY.

SUNDAY...VFR. WEST-NORTHWEST WINDS 15-20 KNOTS AND GUSTY.

OUTLOOK...
MONDAY...VFR. GUSTY SOUTHWEST WINDS DEVELOPING.

MONDAY NIGHT AND TUESDAY...VFR GIVING WAY TO POSSIBLE MVFR IN RAIN.
POSSIBLE RAIN/SNOW MIX WELL NORTH AND WEST OF ABE.

TUESDAY NIGHT...A VFR PERIOD. CONFIDENCE OF TIMING BETWEEN SYSTEMS
IS LOW.

WEDNESDAY...MVFR TO IFR CONDITIONS POSSIBLE. GUSTY NORTHWEST WINDS
LATER WEDNESDAY. CHANGEOVER FROM RAIN TO SNOW POSSIBLE...CONFIDENCE
IS LOW AT THIS POINT.

&&

.MARINE...
VERY LITTLE CHANGE ON THE AFTERNOON UPDATE.  GALE WARNINGS CONTINUE
UNTIL 100 AM AND WILL BE FOLLOWED BY SMALL CRAFT ADVISORIES.
WIDESPREAD FOG WITH VISIBILITIES DOWN TO A HALF MILE (AND EVEN LOWER
IN SOME LOCATIONS) WILL CONTINUE UNTIL THE COLD FRONT PASSES THIS
EVENING.

SUNDAY...SMALL CRAFT CONDITIONS ARE EXPECTED...DIMINISHING LATE IN
THE DAY AS THE CAA WEAKENS AS DOES THE WESTERLY FLOW.

OUTLOOK...
MONDAY AND MONDAY NIGHT...POSSIBLE LOW END SMALL CRAFT ADVISORY
CRITERIA IN SOUTHERLY FLOW PRECEDING A COLD FRONT.

TUESDAY...NEAR SMALL CRAFT ADVISORY CRITERIA ON THE OCEAN AS ANOTHER
COLD FRONT MOVES THROUGH. SUB SMALL CRAFT ADVISORY CRITERIA ON
DELAWARE BAY.

TUESDAY NIGHT AND WEDNESDAY...A POSSIBLE SMALL CRAFT ADVISORY LULL
PERIOD WITH AN INCREASING LIKELIHOOD OF SMALL CRAFT ADVISORY CRITERIA
RETURNING BEHIND THE PASSAGE OF THE NEXT COLD FRONT.

&&

.HYDROLOGY...
CONTINUED THREAT OF RIVER FLOODING, AND FLOOD WATCH REMAINS IN
EFFECT.  HAVE RECEIVED  REPORTS OF LOCALIZED FLOODING ALREADY
FROM RAINFALL WE HAVE RECEIVED AND HIGHER THAN NORMAL RUNOFF DUE TO
THE FROZEN GROUND.  EXPECT PONDING OF WATER ON ROADWAYS AS WATER
WILL NOT BE ABLE TO SOAK INTO THE GROUND.

OVERALL RAINFALL TOTALS LOOK LIKE THEY WILL BE A LITTLE LOWER THAN
PREVIOUSLY FORECAST, GOOD NEWS FOR GENERAL RIVER LEVELS.  ICE JAM
FLOODING REMAINS A WILD CARD AND WILL NEED TO BE WATCHED CLOSELY FOR
THE REMAINDER OF THE WEEKEND.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ054-055-060>062-070-
     071-101>106.
NJ...FLOOD WATCH THROUGH LATE TONIGHT FOR NJZ001-007>010-012-013-
     015>019.
DE...FLOOD WATCH THROUGH LATE TONIGHT FOR DEZ001.
MD...FLOOD WATCH THROUGH LATE TONIGHT FOR MDZ008.
MARINE...GALE WARNING UNTIL 1 AM EST SUNDAY FOR ANZ430-431-450>455.

&&

SYNOPSIS...GIGI/MIKETTA
NEAR TERM...SZATKOWSKI
SHORT TERM...SZATKOWSKI
LONG TERM...GIGI/HEAVENER
AVIATION...GIGI/SZATKOWSKI/HEAVENER
MARINE...GIGI/SZATKOWSKI
HYDROLOGY...SZATKOWSKI
Hazardous weather outlook, Jan 11, 4:12 PM EST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
412 PM EST SAT JAN 11 2014

NJZ001-PAZ054-055-122115-
SUSSEX-CARBON-MONROE-
412 PM EST SAT JAN 11 2014

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

ICE JAM FORMATION IS POSSIBLE ON RIVERS AND STREAMS IN THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A PAIR OF COLD FRONTAL PASSAGES WILL BRING MORE RAIN INTO THE
AREA ON TUESDAY AND PROBABLY A WINTRY MIX ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ007>010-PAZ060>062-101-103-105-122115-
WARREN-MORRIS-HUNTERDON-SOMERSET-BERKS-LEHIGH-NORTHAMPTON-
WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS-
412 PM EST SAT JAN 11 2014

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

ICE JAM FORMATION IS POSSIBLE ON RIVERS AND STREAMS IN THE AREA.

GUSTY WINDS ARE POSSIBLE THIS EVENING WITH THE HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A PAIR OF COLD FRONTAL PASSAGES WILL BRING MORE RAIN INTO THE
AREA ON TUESDAY AND PROBABLY A WINTRY MIX ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001-MDZ008-NJZ012-013-015>019-PAZ070-071-102-104-106-122115-
NEW CASTLE-CECIL-MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-EASTERN CHESTER-
EASTERN MONTGOMERY-LOWER BUCKS-
412 PM EST SAT JAN 11 2014

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

ICE JAM FORMATION IS POSSIBLE ON RIVERS AND STREAMS IN THE AREA.

GUSTY WINDS ARE POSSIBLE THIS EVENING WITH THE HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A PAIR OF COLD FRONTAL PASSAGES WILL BRING MORE RAIN INTO THE
AREA ON TUESDAY AND POSSIBLY A WINTRY MIX ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ002>004-MDZ012-015-019-020-NJZ014-020>027-122115-
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
412 PM EST SAT JAN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW
JERSEY.

.DAY ONE...TONIGHT.

HEAVIER RAIN MAY TO OCCUR THROUGH TONIGHT, WHICH COULD CAUSE SOME
FLOODING IN POOR DRAINAGE AREAS. GUSTY WINDS ARE POSSIBLE THIS
EVENING WITH THE HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A PAIR OF COLD FRONTAL PASSAGES WILL BRING MORE RAIN INTO THE
AREA ON TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-450>455-122115-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
412 PM EST SAT JAN 11 2014

...GALE WARNING IN EFFECT UNTIL 1 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jan 11, 11:43 AM EST, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1143 AM EST SAT JAN 11 2014

DEZ001>004-NJZ013-014-016-020>027-120100-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH-
EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...FREEHOLD...SANDY HOOK...PENNSVILLE...JACKSON...
MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY...
ATLANTIC CITY...LONG BEACH ISLAND...WHARTON STATE FOREST
1143 AM EST SAT JAN 11 2014

...AREAS OF DENSE FOG AND STRONG THUNDERSTORMS WITH GUSTY WINDS
POSSIBLE LATER...

WE ARE CONTINUING TO SEE AREAS OF DENSE FOG IN AND ALONG COASTAL
PORTIONS OF NEW JERSEY AND DELAWARE ALL THE WAY UP THE DELAWARE
BAY. VISIBILITIES REMAIN BELOW ONE-HALF MILE MAKING FOR DANGEROUS
TRAVEL CONDITIONS. WHILE DRIVING TODAY, PLEASE BE ON THE ALERT
FOR RAPIDLY CHANGING ROAD CONDITIONS AND USE YOUR LOW BEAMS IN
THICKER FOG PATCHES.

AN APPROACHING COLD FRONT MIGHT TRIGGER THUNDERSTORMS LATER
TODAY. THE WINDS ABOVE THE GROUND WILL BE VERY STRONG. IF THE
SHOWERS AND THUNDERSTORMS WERE TO ORGANIZE INTO A LINE, THIS WOULD
INCREASE THEIR ABILITY TO MIX THE WINDS DOWN TO THE GROUND. IN
FACT, EXTREME SOUTHEAST NEW JERSEY AND THE SOUTHERN DELMARVA IS
IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. EVEN WITHOUT THE
THUNDERSTORMS, WIND GUSTS LATER TODAY COULD EASILY REACH 30 TO 40
MPH, ESPECIALLY ALONG THE IMMEDIATE COAST.

IF YOU HAVE TRAVELING PLANS LATER TODAY, PLEASE BE ON THE ALERT
FOR THREATENING WEATHER. HEAVY DOWNPOURS ARE ALSO LIKELY.

MDZ008-012-015-019-020-NJZ009-010-012-015-017>019-PAZ070-071-
101>106-120100-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-HUNTERDON-SOMERSET-
MIDDLESEX-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
INCLUDING THE CITIES OF...ELKTON...CHESTERTOWN...CENTREVILLE...
EASTON...DENTON...FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...
TRENTON...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...MEDIA...PHILADELPHIA...HONEY BROOK...OXFORD...
WEST CHESTER...KENNET SQUARE...COLLEGEVILLE...POTTSTOWN...
NORRISTOWN...LANSDALE...CHALFONT...PERKASIE...MORRISVILLE...
DOYLESTOWN
1143 AM EST SAT JAN 11 2014

...STRONG GUSTY WINDS POSSIBLE LATER TODAY...

LATER TODAY, AN APPROACHING COLD FRONT MIGHT START DEVELOPING A
LINE OF SHOWERS WITH EMBEDDED THUNDERSTORMS. THE WINDS ABOVE THE
GROUND ARE GOING TO BE VERY STRONG. IF THE SHOWERS AND THUNDERSTORMS
WERE TO ORGANIZE INTO A LINE, THIS WOULD INCREASE THEIR ABILITY TO
MIX THESE WINDS DOWN TO THE GROUND. PORTIONS OF SOUTHERN DELMARVA
IS IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. EVEN WITHOUT THE
THUNDERSTORMS, WIND GUSTS LATER TODAY COULD EASILY REACH AROUND 30
MPH.

IF YOU HAVE TRAVELING PLANS LATER TODAY, PLEASE BE ON THE
ALERT FOR THREATENING WEATHER. HEAVY DOWNPOURS ARE ALSO LIKELY AND
WOULD CAUSE FLOODING. A FLOOD WATCH IS IN EFFECT FOR MUCH OF THE
AREA, EXCEPT FOR SOUTHERN DELMARVA.

NJZ001-007-008-PAZ054-055-060>062-120100-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
JIM THORPE...STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...
EASTON
1143 AM EST SAT JAN 11 2014

...HEAVY RAIN WITH STRONG GUSTY WINDS TODAY...

POCKETS OF HEAVY RAIN HAVE ALREADY MOVED INTO THE REGION FROM THE
SOUTHWEST WITH SOME EMBEDDED THUNDER. MORE MOISTURE AND POSSIBLY
MORE THUNDERSTORMS WILL MOVE UP FROM THE SOUTHWEST THROUGH THE
AFTERNOON HOURS. IT IS POSSIBLE THAT A NARROW LINE OF SHOWERS
COULD FORM AND MAY PRODUCE STRONG GUSTY WINDS LATER TODAY. A
FLOOD WATCHER REMAINS IN EFFECT FOR THE REGION.

HEAVENER
Special weather statement, Jan 11, 12:47 PM EST, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1247 PM EST SAT JAN 11 2014

NJZ020-022-025-026-111830-
ATLANTIC NJ-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-OCEAN NJ-
1247 PM EST SAT JAN 11 2014

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ATLANTIC AND
SOUTHEASTERN OCEAN COUNTIES...

AT 1241 PM EST...A STRONG THUNDERSTORM WAS NEAR BRIGANTINE...MOVING
NORTHEAST AT 70 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR SHIP BOTTOM AROUND 100 PM...SEASIDE HEIGHTS
AROUND 110 PM AND MANTOLOKING AROUND 120 PM.

LAT...LON 3989 7408 3977 7408 3967 7414 3960 7421
      3956 7422 3950 7430 3946 7430 3938 7439
      3947 7454 3956 7448 3954 7443 3958 7440
      3970 7439 4012 7410 4009 7407 4010 7405
      4009 7402

FORECASTER: MEOLA
Special weather statement, Jan 11, 1:53 PM EST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
153 PM EST SAT JAN 11 2014

MDZ008-NJZ001-007>010-PAZ054-055-060>062-101>106-112030-
BERKS PA-CARBON PA-CECIL MD-EASTERN CHESTER PA-EASTERN MONTGOMERY PA-
HUNTERDON NJ-LEHIGH PA-LOWER BUCKS PA-MONROE PA-MORRIS NJ-
NORTHAMPTON PA-SOMERSET NJ-SUSSEX NJ-UPPER BUCKS PA-WARREN NJ-
WESTERN CHESTER PA-WESTERN MONTGOMERY PA-
153 PM EST SAT JAN 11 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BERKS...CHESTER...
HUNTERDON...LEHIGH...MONROE...MONTGOMERY...NORTHAMPTON...NORTHWESTERN
BUCKS...NORTHWESTERN CECIL...NORTHWESTERN SOMERSET...SOUTHERN
CARBON...SUSSEX...WARREN AND WESTERN MORRIS COUNTIES...

AT 152 PM EST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM PORT
CLINTON TO LONG GREEN...MOVING NORTHEAST AT 75 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THESE STORMS WILL BE NEAR WYOMISSING HILLS...WHITFIELD...WEST
WYOMISSING...AND WEST LAWN AROUND 200 PM...BOWMANSTOWN...
PARRYVILLE...WEISSPORT...AND WEISSPORT EAST AROUND 210 PM...
TRACHSVILLE AND KRESGEVILLE AROUND 220 PM.

LAT...LON 4124 7443 4054 7474 3963 7616 3972 7623
      3979 7605 4011 7595 4014 7589 4050 7644
      4058 7603 4065 7599 4074 7577 4082 7589
      4125 7513 4116 7515 4109 7502 4118 7489
      4129 7484 4136 7471

FORECASTER: MEOLA
Special weather statement, Jan 11, 2:30 PM EST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
230 PM EST SAT JAN 11 2014

DEZ001-002-MDZ008-012-015-NJZ009-010-015>019-021-027-PAZ070-071-101-
102-104-106-112100-
CAMDEN NJ-CECIL MD-CUMBERLAND NJ-DELAWARE PA-EASTERN CHESTER PA-
EASTERN MONTGOMERY PA-GLOUCESTER NJ-HUNTERDON NJ-KENT DE-KENT MD-
LOWER BUCKS PA-MERCER NJ-NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-
PHILADELPHIA PA-QUEEN ANNE'S MD-SALEM NJ-SOMERSET NJ-
SOUTHEASTERN BURLINGTON NJ-WESTERN CHESTER PA-
230 PM EST SAT JAN 11 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CAMDEN...CECIL...
DELAWARE...GLOUCESTER...KENT...NEW CASTLE...NORTHERN QUEEN ANNE'S...
NORTHWESTERN CUMBERLAND...NORTHWESTERN KENT...PHILADELPHIA...SALEM...
SOUTHEASTERN BUCKS...SOUTHEASTERN HUNTERDON...SOUTHEASTERN
MONTGOMERY...SOUTHERN CHESTER...SOUTHWESTERN SOMERSET...WESTERN
BURLINGTON AND WESTERN MERCER COUNTIES...

AT 225 PM EST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
LOMBARD TO HILLSMERE SHORES...MOVING NORTHEAST AT 60 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THESE STORMS WILL BE NEAR MARSHALLTON...TOUGHKENAMON...AND KENNETT
SQUARE AROUND 240 PM...WEST GOSHEN...WEST CHESTER...NEWARK...AND
KINGSTOWN AROUND 250 PM...DEVON-BERWYN AND KING OF PRUSSIA AROUND
300 PM.

LAT...LON 3905 7631 3900 7626 3902 7625 3917 7629
      3932 7619 3944 7600 3952 7599 3954 7608
      3967 7615 4011 7542 4059 7473 3971 7469
      3973 7474 3963 7485 3937 7541 3946 7555
      3959 7555 3947 7558 3934 7548 3892 7637

FORECASTER: MEOLA
Special weather statement, Jan 11, 2:40 PM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
240 PM EST SAT JAN 11 2014

DEZ001>004-MDZ012-015-019-020-NJZ016-017-021-112145-
CAROLINE MD-CUMBERLAND NJ-DELAWARE BEACHES DE-GLOUCESTER NJ-
INLAND SUSSEX DE-KENT DE-KENT MD-NEW CASTLE DE-QUEEN ANNE'S MD-
SALEM NJ-TALBOT MD-
240 PM EST SAT JAN 11 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CAROLINE...
CUMBERLAND...KENT...QUEEN ANNE'S...SOUTHEASTERN GLOUCESTER...
SOUTHEASTERN SALEM...SOUTHERN KENT...SOUTHERN NEW CASTLE...SUSSEX AND
TALBOT COUNTIES...

AT 237 PM EST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM BAY
RIDGE TO 41 MILES SOUTHWEST OF LUSBY...MOVING EAST AT 35 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THESE STORMS WILL BE NEAR STEVENSVILLE...AND ROMANCOKE AROUND 250
PM...OVERTON...GRASONVILLE...AND QUEENSTOWN AROUND 300 PM...AND OLD
TOWN AROUND 310 PM.

LAT...LON 3846 7569 3870 7583 3857 7602 3867 7635
      3887 7625 3881 7621 3882 7620 3894 7624
      3884 7639 3905 7631 3900 7618 3911 7625
      3940 7552 3927 7540 3942 7546 3962 7494
      3918 7496 3926 7540 3880 7508 3845 7505

FORECASTER: MEOLA
Special weather statement, Jan 11, 3:59 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
359 PM EST SAT JAN 11 2014

DEZ002>004-NJZ013-014-016>027-112230-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAMDEN NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-
DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-INLAND SUSSEX
DE-KENT DE-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SALEM NJ-SOUTHEASTERN
BURLINGTON NJ-WESTERN MONMOUTH NJ-
359 PM EST SAT JAN 11 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...
BURLINGTON...CAPE MAY...CUMBERLAND...EASTERN KENT...MONMOUTH...
OCEAN...SOUTHEASTERN GLOUCESTER...SOUTHEASTERN SALEM...SOUTHERN
CAMDEN AND SUSSEX COUNTIES...

AT 356 PM EST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
HANCOCKS BRIDGE TO ANDREWSVILLE...MOVING NORTHEAST AT 65 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THESE STORMS WILL BE NEAR SLAUGHTER BEACH...REHOBOTH
BEACH...MILFORD...AND MAGNOLIA AROUND 410
PM...TURNERSVILLE...PITMAN...AND OLIVET AROUND 420 PM...GIBBSBORO
AND EVESHAM AROUND 430 PM.

LAT...LON 3978 7418 3967 7414 3899 7478 3892 7497
      3845 7505 3846 7569 3936 7551 3927 7540
      3893 7530 3893 7532 3879 7511 3893 7498
      3912 7490 3921 7504 3918 7515 3939 7544
      3950 7547 4046 7412 4048 7401

FORECASTER: MEOLA

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 7:07 PM ESTFreezing Rain AdvisoryPHIHunterdon, Morris, Somerset, Sussex, Warren9 hr
Jan 11, 12:47 PM ESTSpecial Weather StatementPHIOcean43 min
Jan 11, 12:56 PM ESTAreal Flood AdvisoryPHIMorris, Sussex, Warren8 hr
Jan 11, 1:53 PM ESTSpecial Weather StatementPHIHunterdon, Sussex, Warren97 min
Jan 11, 2:30 PM ESTSpecial Weather StatementPHICamden, Gloucester, Salem90 min
Jan 11, 2:40 PM ESTSpecial Weather StatementPHICumberland2 hr
Jan 11, 3:38 PM ESTAreal Flood AdvisoryPHIHunterdon, Mercer, Morris, Somerset4 hr
Jan 11, 3:59 PM ESTSpecial Weather StatementPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 3 more91 min
Jan 11, 4:04 PM ESTAreal Flood AdvisoryPHICumberland, Salem4 hr
Jan 11, 4:23 PM ESTAreal Flood AdvisoryPHIAtlantic, Burlington, Camden, Gloucester, Mercer, Middlesex and 2 more4 hr
Jan 11, 4:33 PM ESTSpecial Marine WarningPHI57 min
Jan 11, 4:56 PM ESTSevere Thunderstorm WarningPHIBurlington, Monmouth, Ocean64 min
Jan 11, 4:57 PM ESTSpecial Marine WarningPHI93 min
Jan 11, 2:42 PM ESTAreal Flood AdvisoryPHIBerks, Carbon, Lehigh, Monroe, Northampton6 hr
Jan 11, 2:52 PM ESTAreal Flood AdvisoryPHIBucks, Chester, Delaware, Montgomery, Philadelphia6 hr
Jan 11, 6:06 PM ESTRiver Flood WarningPHIChester2 hr
Jan 11, 3:27 PM ESTAreal Flood AdvisoryPHICaroline, Cecil, Kent, Queen Anne's, Talbot4 hr

Nearby

Special Marine Warnings in New Jersey, 2014Every special marine warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.